iCliniq logo

Ask a Doctor Online Now

HomeAnswersDermatologyhair lossMy 23-year-old son is suffering from hair loss and taking Finasteride tablets. Does it have side effects?

How to avoid side effects due to Finasteride tablets for hair loss in a 23-year-old?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Shanza Ikram

Medically reviewed by

Dr. K. Shobana

Published At May 13, 2022
Reviewed AtSeptember 12, 2023

Patient's Query

Hello,

My 23-year-old son started suffering from hair loss at the age of 17 years. Initially, his hair became thin, followed by severe hair loss. I took him to a dermatologist, who prescribed multivitamins and application of Minoxidil, but there were no results. All his blood tests, including vitamin D, thyroid profile, and CBC were normal, and there is no history of baldness in our family. We also tried homeopathy but got no results. He seems to be suffering from male pattern baldness. Recently I took him to another dermatologist, who prescribed Finax 1 mg, and said that it should be taken two years to give results. This medicine can give bad side effects like impotence and erectile dysfunction, so I would like your opinion.

Answered by Dr. Shanza Ikram

Hi,

Welcome to icliniq.com.

I read your query and understand your concern. Firstly, you need to understand that hair fall is not a life-threatening condition. However, it can affect general appearance. Every dermatologist has their own way of treating the condition. In my opinion, I do not recommend using Finasteride for the treatment of hair loss as its side effects are more dangerous. So I suggest you continue with Minoxidil and multivitamins. In the longer term, If nothing works out, then go for a hair transplant rather than using Finasteride. Thank you.

Patient's Query

Thank you, doctor,

I am considering a hair transplant for my son, but the doctor told me that even after the hair transplant procedure, my son would have to take Finasteride 1 mg lifelong to preserve the hair. Please let me know your opinion.

Answered by Dr. Shanza Ikram

Hello,

Welcome back to icliniq.com.

I understand your concern. It is less likely to see hair loss after a hair transplant. Because in this procedure, hair is taken from the occipital area, which is resistant to male hormones. I am totally against the use of Finasteride due to its side effects. Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Shanza Ikram
Dr. Shanza Ikram

Dermatology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy